| Catalog Number |
367819 |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Codes |
Exposure to Body Fluids (1745); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported while using bd vacutainer® serum plus blood collection tubes, the caps of three tubes were loose.In one instance, the cap came off during inversion and mixing, resulting in exposure.No adverse impact was reported regarding the patient or user.
Additional Manufacturer Narrative
E1: initial reporter address: (b)(6) hospital.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
The following fields were updated due to additional information: d.9: device available for evaluation: yes.H.3: device eval by manufacturer? yes.D9: returned to manufacturer on: 08-dec-2025.H.1: imdrf annex e grid (1): e2105 - exposure to body fluids.Investigation summary: bd received 1 sample and 4 photos for investigation.The photos show a tube without its cap assembly.However, the photos did not provide sufficient evidence to confirm the reported defect based on the photos.Additionally, 29 retention samples from bd inventory, were functionally evaluated for stopper function and 10 failed testing.The customer returned sample was not evaluated since retain testing confirmed the defect.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode stopper creepout/loose stopper.Bd has initiated further root cause investigation relating to the issue of stopper function through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description